Hair loss since surgery

Discussion in 'Fibromyalgia Main Forum' started by joannie1, Dec 18, 2002.

  1. joannie1

    joannie1 New Member

    I don't know if having my ovary removed did it or what but my hair is falling out bad!!! I have very thick managable hair but not these days. It is dry and limp and clogs the drain every morning after my shower. I condition it and try to help it to not be so dry but nothing is working. My shirt is full of it and I have no idea what is causing this. I don't know what to think of this. i keep hoping it will stop but it hasn't for months. Anyone have any ideas on what is happening here?
    Thanks for your input, getting a little worried my barretts are too big these days.
    Joannie
  2. karen55

    karen55 New Member

    Did you have general anesthesia for your surgery? That can cause hair loss in some people. It can also take up to a year for your body to get back to "normal" after general anesthesia, just depends on the person. I've had more surgeries than I care to remember, and each time after general anesthesia I experienced quite an increase in hair loss. Also, some medications contribute to hair loss, as well as illness, stress and not eating a proper diet.
  3. Mikie

    Mikie Moderator

    Including your thyroid. All our hormones are interrelated and what affects one will affect another. Hair loss, along with dry skin and hair, is a symptom of hyopthyroidism. Even if you test in the "normal" range, as I did, the lowest dose of thyroid (25 mcgs.) may help. In my case it did and my normal TSH improved after starting the Synthroid.

    Love, Mikie
  4. joannie1

    joannie1 New Member

    Mikie I think I am going to mention that to my Doctor because my skin is horribly dry all the time and i douse myself in baby oil daily and am still dry. Thanks for the replies. Oh, and with the meds i do not take much at all if any most of the time. Thanks i will talk with the Doc.
    Joannie
  5. karen55

    karen55 New Member

    that Mikie, I forget about hormones and thyroid.
  6. Annette2

    Annette2 New Member

    When I went through menopause I had those symptoms - hair falling out, dry skin, brittle nails. I was lacking in estrogen. Are you taking hormone replacement? You should talk to your gyno. Once I started estrogen the symptoms went away.

    Annette2
  7. joannie1

    joannie1 New Member

    I feel like I am going nuts with all this stuff to be honest. I have been cleared for a hysterectomy due to ademyosis. My primary wanted me to go on anti depressants first and to seriously think about it because my hormones are so wacked out and all this other stuff keep piling up on me too. I am just truly fed up. I am with the Rheumo and see him again in January who said he would look over my past blood work and call if I needed them again. Mind you this was over one year ago that I had blood taken except with the surgery they checked my cbc count. So, I have a scheduled appointment also with my primary after Christmas ans I want blood drawn and everything checked. I am tired or being tired and all of this just being dismissed as being depressed or because my hormones are out of wack. A new year is amung us and I am ready for some answers.
    You all are great thank you for your support.
    Joannie
  8. Annette2

    Annette2 New Member

    If your hormones are out of whack, why does your doctor want to put you on antidepressants? Maybe you're feeling bad BECAUSE your hormones are out of whack! You'll probably need to be on antidepressants after your hysterectomy anyway. It just doesn't add up to me.....

    Annette2
  9. Mikie

    Mikie Moderator

    I'm sorry you are having such a hard time right now. When one of our hormones gets screwed up it certainly can affect other hormones. It's like trying to juggle jello to get it all straightened out.

    Love, Mikie
  10. JaciBart

    JaciBart Member

    I saw where that can be a side effect, rare but then we are strange people all of us, if it is possible to get it we will.

    Jaci
  11. joannie1

    joannie1 New Member

    it doesn't make much sense to me either to be honest. The GYN has no problem doing the surgery but my primary wanted me to seriously think it over. I have troubles with med sensativity really bad. She wanted me to take a few weeks to think this through and know that I could also have sensativity to the estrogen I will need to take. All I take for meds is sarahfem daily. Flexeral daily especially at night due to muscle pain and jumpiness. I have for when ever Ibuprofin and Darveset. So, I don't think with these meds it would have anything to do with this. I have been with this set of meds for over a year and a half or more. Except the sarahfem just a few weeks now. My Hubby wants me to go through with the surgery and right away. Says he can definetley tell my hormones are totally messed up(Raging he says). It is strange. thank you everyone I truly appreciate all your caring word of advise and support your great and wonderful people.
    Joannie

[ advertisement ]